Authorities in New Zealand on Monday linked to the death of a 26 year old man of the country to Pfizer Inc’s Covid-19 vaccine. It was reported that the deceased suffered myocarditis which is a rare form of inflammation of the heart muscle. This had happened to him after he had taken the first of the company’s vaccine,
This incident is the second such death in the country that was traced to a known but rare side effect of Covid-19 vaccines. In August this year, health authorities of the country had also reported of a similar incident when a woman was reported dead following her taing the Covid-19 doses.
“With the current available information, the board has considered that the myocarditis was probably due to vaccination in this individual,” a Covid-19 Vaccine Independent Safety Monitoring Board said in a statement.
In the latest incident, the death of the man happened within two weeks of him taking the fist dose of the vaccine. It was also reported that the deceased did not have any symptoms and had not sought any medical advice about his condition.
Myocarditis is a condition of the heart caused by inflammation of the muscles of the organ that has the result of limiting the ability of the heart to pump blood. One of the symptoms of the ailment is changes in heartbeat rhythms.
Pfizer was aware of the report of the death in New Zealand, a Pfizer spokesperson told the media. The company said it closely monitors all such reports of potential negative impacts of its vaccine and it still believes that the benefits of its vaccine far outweigh its risks.
After being administered thee Pfizer vaccine, two people, including a 13-year-old, had also reported possible myocarditis and had passed away, said New Zealand’s vaccine safety board. The authority said that conclusively linking the child’s death to the vaccine also required more detailed data. It also said that the death of a man who was in his 60s was most l;ikely not related to the vaccine.
The benefits of vaccination greatly outweighed the risks, despite the rare side effects, the vaccine safety board said.
(Adapted from MoneyControl.com)